Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 29, NWS Salt Lake City, UT

August 19, 2007

NWS Salt Lake City, UT issued this red flag warning at Aug 19, 2007, 3:40 AM MDT. It took effect at Aug 19, 2007, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 3:40 AM MDT (09:40 UTC)
In effect from
Aug 19, 2007, 12:00 PM MDT
Expired
Aug 19, 2007, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 190940
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MDT SUN AUG 19 2007

UTZ422-424-191045-
/O.CAN.KSLC.FW.A.0027.070819T1800Z-070820T0400Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
340 AM MDT SUN AUG 19 2007

...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTHERN WASATCH FRONT
AND THE SOUTHERN WASATCH FRONT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
FIRE WEATHER WATCH FOR THE NORTHERN WASATCH FRONT AND THE SOUTHERN
WASATCH FRONT.

WHILE HUMIDITIES ARE EXPECTED TO REACH CRITICAL LEVELS ACROSS THE
NORTHERN WASATCH FRONT THIS AFTERNOON...ONLY ISOLATED SITES ARE
EXPECTED TO SEE RED FLAG CRITERIA WINDS. SOUTH WINDS ARE
GENERALLY EXPECTED TO GUST IN THE 20 TO 30 MPH RANGE THIS
AFTERNOON WITH A WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON
THROUGH EVENING AS A COLD FRONT PUSHES ACROSS THE AREA.

OVER THE SOUTHERN WASATCH FRONT...HUMIDITIES AND WINDS ARE NOT
EXPECTED TO REACH RED FLAG CRITERIA AT MOST SITES.

$$

UTZ420-423-191800-
/O.UPG.KSLC.FW.A.0027.070819T1800Z-070820T0400Z/
/O.NEW.KSLC.FW.W.0029.070819T1800Z-070820T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
340 AM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST UTAH AND
THE SALT LAKE AND TOOELE VALLEYS. THIS INCLUDES FIRE WEATHER ZONES
420 AND 423...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR STRONG AND SHIFTING WINDS AND LOW RELATIVE
HUMIDITY FOR NORTHWEST UTAH AND THE SALT LAKE AND TOOELE VALLEYS.
THIS INCLUDES FIRE WEATHER ZONES 420 AND 423. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

A STORM SYSTEM MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION
WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WITH
SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH. A COLD FRONT WILL THEN
MOVE ACROSS THE AREA...SHIFTING WINDS TO THE NORTHWEST DURING THE
LATE AFTERNOON AND EVENING HOURS BEFORE THE WINDS DECREASE LATE
THIS EVENING. IN ADDITION TO THE WINDS...DRIER AIR WILL SPREAD
ACROSS NORTHWEST UTAH...WITH HUMIDITIES DIPPING BELOW 15 PERCENT
THIS AFTERNOON. ISOLATED DRY THUNDERSTORMS ARE ALSO POSSIBLE
ACROSS THE WEST DESERTS THIS AFTERNOON.

THE COMBINATION OF STRONG AND SHIFTING WINDS AND LOW
HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-191800-
/O.NEW.KSLC.FW.W.0029.070819T1800Z-070820T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
340 AM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL UTAH.
THIS INCLUDES FIRE WEATHER ZONE 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR
WEST CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONE 434.

A STORM SYSTEM MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION
WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WITH
SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH. IN ADDITION TO THE
WINDS...DRIER AIR WILL SPREAD ACROSS THE AREA FROM THE WEST...WITH
HUMIDITIES DIPPING BELOW 15 PERCENT THIS AFTERNOON.

THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN
EXTREME FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 191805
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1205 PM MDT SUN AUG 19 2007

UTZ420-423-434-200400-
/O.CON.KSLC.FW.W.0029.000000T0000Z-070820T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
1205 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS IN FIRE WEATHER ZONES
420...423...AND 434...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

A COLD FRONT MOVING TOWARD THE NORTHERN GREAT BASIN WILL RESULT
IN STRONG SOUTHERLY WINDS THIS AFTERNOON. SUSTAINED WIND SPEEDS OF
20 TO 30 MPH AND GUSTS TO 45 MPH WILL OCCUR. DRIER AIR 
WILL FILTER INTO NORTHWEST UTAH LATE TODAY AND THIS EVENING
RESULTING IN LOWER HUMIDITY.

A WIND SHIFT TO THE NORTHWEST WILL OCCUR LATE TODAY AND THIS
EVENING ACROSS THE WARNING AREA.

ISOLATED THUNDERSTORMS ARE EXPECTED IN THE WARNING AREA AS WELL.

THE COMBINATION OF STRONG AND SHIFTING WINDS AND LOW HUMIDITIES
WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 8:45 PM MDT, 6 hours 55 minutes earlier.

Area forecast discussion, Aug 18, 8:45 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 PM MDT SAT AUG 18 2007

.SYNOPSIS...A DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTHERN AND
CENTRAL UTAH THROUGH THIS EVENING. AN UPPER TROUGH WILL MOVE
SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE
WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH SUNDAY.

&&

.DISCUSSION...SHEAR AND INSTABILITY COMBINED TO PRODUCE A FEW SEVERE
THUNDERSTORMS OVER NORTHERN UTAH THIS AFTERNOON AND EVENING. HARDEST
HIT WAS THE OGDEN AREA. UPDATES FORTHCOMING AS STORMS DECREASE IN
INTENSITY AND THE SEVERE THUNDERSTORM WATCH IS CANCELED IN THE NEXT
HOUR OR TWO.

DEW POINTS PLUMMETED ACROSS SOUTHWEST UTAH TODAY AS DRY SOUTHWEST
FLOW BEGAN TO SURFACE. THIS PROCESS WILL CONTINUE AND SPREAD NORTH
AND EAST SUNDAY...AS A STRONG...FOR SUMMER...TROUGH PUSHES ONSHORE
OF THE WEST COAST WEST AND NORTHWEST OF UTAH. THE TROUGH WILL PUSH A
COOL FRONT INTO NORTHWEST UTAH SUNDAY EVENING AND SHUNT DEEP
MOISTURE SOUTH OF THE STATE FOR MUCH OF NEXT WEEK.

&&

.AVIATION...NORTHERLY OUTFLOW WINDS HAVE DEVELOPED AT KSLC WHICH
WILL SWITCH TO NORTHEAST BY 04Z. LIGHTER SOUTHEAST WINDS EXPECTED TO
RETURN AROUND 06Z.

&&

.FIRE WEATHER...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL SWING
EAST THROUGH NORTHERN ROCKIES TONIGHT AND TOMORROW. THIS WILL CAUSE
INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. TOMORROW WILL
SEE GUSTY SOUTHWEST WINDS ACROSS MOST OF THE STATE WITH THE
STRONGEST WINDS CONFINED TO THE WESTERN DESERTS AND THE NORTHERN
VALLEYS. WINDS COMBINED WITH LOWERING HUMIDITY HAVE PROMPTED THE
ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. AMPLE MOISTURE REMAINS OVER THE AREA FOR SCATTERED
THUNDERSTORMS WITH WETTING RAINS THIS EVENING. LESS OF A CHANCE
FOR CONVECTION TOMORROW BUT ENOUGH MOISTURE WILL REMAIN FOR
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DRY LIGHTNING WILL
ALSO BE POSSIBLE OVER THE NORTHWEST TOMORROW.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR FIRE
WEATHER ZONES 420...422...423 AND 424.

WY...NONE.

&&

GIBSON
FIRE WEATHER...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 18, 4:29 PM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 PM MDT SAT AUG 18 2007

UTZ001-002-005-007-192230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH-
429 PM MDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN
UTAH THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND STRONG WINDS ARE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY
STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH
SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA
MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

UTZ003-004-006-008>016-019>021-517-518-WYZ021-192230-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
429 PM MDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON OVER PORTIONS OF CENTRAL AND NORTHERN UTAH. BRIEF GUSTY
WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. THESE
STORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST
WYOMING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY
STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH
SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA
MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 18, 10:50 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 PM MDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             1 S SOUTH OGDEN         41.16N 111.96W
08/18/2007  E0.75 INCH       WEBER              UT   PUBLIC

&&

RGRAHAM

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:59 PM MDTSevere Thunderstorm WarningSLCDavis, Tooele46 min
Aug 18, 7:38 PM MDTSevere Thunderstorm WarningSLCWeber37 min
Aug 18, 8:03 PM MDTSevere Thunderstorm WarningSLCDavis13 min
Aug 18, 8:07 PM MDTSevere Thunderstorm WarningSLCMorgan38 min
Aug 18, 8:20 PM MDTSevere Thunderstorm WarningSLCWeber40 min
Aug 18, 9:50 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Weber25 min
Aug 18, 10:14 PM MDTSevere Thunderstorm WarningSLCCache, Weber16 min
Aug 18, 11:03 PM MDTSevere Thunderstorm WarningSLCRich12 min
Aug 19, 1:26 PM MDTWind AdvisorySLC9 hr
Aug 19, 2:33 PM MDTSevere Thunderstorm WarningSLCCache21 min

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.